Tingling Side Effects

Posted by n4seth @n4seth, May 4 8:51am

I’ve been on the Big 3 for almost a year now. Three days a week I have very mild flu-like symptoms but overall, it has been very doable. In the last few weeks I’ve developed tingling in my hands, feet, and lips. My infections disease Dr. is taking me off of Rifampin for now. I am wondering if anyone else has experienced this and what the outcome was. Thanks to all of you!

I am glad to hear how you have been tolerating the meds so far, I was wondering. The tingling/pins and needles is a very unusual symptom for rifampin, but also seems to be the most problematic med for many people.

I do have a couple questions for you about the change –
Did anything else change in your meds around the time of the tingling? Did you have any immunizations like Covid, flu or Shingles? Were you ill or did you have any medical procedures?

Now that you are off the Rifampin, is the tingling subsiding?

Sue

REPLY

Thanks Sue for responding. I’ve been off the Rifampin for a full week and the tingling is still present but not quite as pronounced. I had my 2nd Covid shot a full month before this started and no other shots or illnesses. Overall, I think I’ve successfully tolerated the Big 3 and and am looking forward to stopping-hopefully the end of June, You’ve been a wonderful support! Nancy

REPLY

Hi n4seth. No tingling for me. I had been taking Rifampin for 9 months when I had a sudden, very serious reaction. Continual vomiting and diarrhea, jaundice, sepsis, hemolytic anemia, and kidney failure, + a few other serious complications in my 3-wk hospital stay. One doc told me that was documentation in medical lit about these same reactions I had. No more Rifampin and Ethambutol for me! Now, on alternate meds – Meropenen, Moxifloxacin, Azithromycin, Arikayce. Good luck with your treatment.

REPLY
@sueinmn

I am glad to hear how you have been tolerating the meds so far, I was wondering. The tingling/pins and needles is a very unusual symptom for rifampin, but also seems to be the most problematic med for many people.

I do have a couple questions for you about the change –
Did anything else change in your meds around the time of the tingling? Did you have any immunizations like Covid, flu or Shingles? Were you ill or did you have any medical procedures?

Now that you are off the Rifampin, is the tingling subsiding?

Sue

Jump to this post

Sue, you’re a superb sleuth.

REPLY

I am presently at NJH having a complete multidisciplinary work up. I also am on the cocktail of three. During PFTs and airway clearance drills, I also get the tingling in my feet/hands…immediately during both…and the pulmonary doc explained to me yesterday….that it has to do with the emptying out of “all” my CO2…very quickly. It takes me quite some time to recover…luckily….I recover before I pass out. The body changes the PH level when this happens with CO2 ( use the analogy of diabetics that go into keto acidosis to imagine…only this is the opposite). I would review how you feel during these moments of tingling. Your breathing pattern, your anxiety level, your physical ability (can you move around without falling or stumbling), anything suggestive to your oxygenation level “during the tingling episodes.
Turns out for me, here in Denver I oxygenate better than most mountain 18 yr olds…so my episodes are a result of anxiousness of not having any oxygen in me when I empty so forcefully and quickly and deplete all my CO2 rapidly. Just a thought…

REPLY
Please sign in or register to post a reply.